MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED

ENDOLOGIX INC. AFX2; BIFURCATED
Model Number BEA25-80/I13-40
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Ischemia (1942); Renal Failure (2041); Shock (2072)
Date of Event 12/22/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
After the completion of the initial implant of a bifurcated stent and suprarenal aortic extension on (b)(6 2016 the patient had an additional fem-fem bypass procedure completed.The procedure was completed successfully and final angiogram run confirmed patient had good renal flow.The patient expired later the same day and the physician indicated the patient had mesenteric ischemia including renal failure.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical evaluation was able to confirm acute kidney failure and acute mesenteric ischemia.The final angiogram showed there were no endoleaks present and the renal arteries were not obstructed.There was also evidence to reasonably suggest the following observations; at implant patient had severe occlusive disease and the physician planned a fem-fem bypass with the addition of a non-endologix stent, patch angioplasty, revascularization and non-endologix stent placement in the right external and common iliac arteries, and three days post implant; acute hepatic failure, cardiac arrest, hyponatremia, surgical laparoscopy and laparotomy were observed.The clinical evaluation additionally found evidence to reasonably suggest the following contributing factors to the reported event; off label use, peripheral vascular disease, presence of thrombus, procedural ballooning in the proximal neck, and patient anatomy.The review of the manufacturing lot confirmed all devices met specifications prior to release.The event devices were not returned for further evaluation.The root cause of the reported event is unknown.There is not enough information to determine the root cause at this time.

Brand Name
AFX2
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6281372
Report Number2031527-2017-00044
Device Sequence Number10959331
Product Code MIH
UDI-Device Identifier00818009014788
UDI-Public(01)00818009014788(17)170823
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2017
Device Model NumberBEA25-80/I13-40
Device Lot Number1579613-009
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR